Proceedings of the Japan Academy, Series A, Mathematical Sciences

Admissible representations, multiplicity-free representations and visible actions on non-tube type Hermitian symmetric spaces

Atsumu Sasaki

Full-text: Open access


This paper presents new characterization for a non-compact Hermitian symmetric space $G/K$ to be of tube type (or non-tube type) by multiplicities in some branching laws and visible actions. The study in this paper gives an example of a kind of the Cartan decomposition for non-symmetric homogeneous spaces.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 91, Number 5 (2015), 70-75.

First available in Project Euclid: 30 April 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E46: Semisimple Lie groups and their representations
Secondary: 32M15: Hermitian symmetric spaces, bounded symmetric domains, Jordan algebras [See also 22E10, 22E40, 53C35, 57T15] 14M17: Homogeneous spaces and generalizations [See also 32M10, 53C30, 57T15]

Multiplicity-free representation admissible representation visible action (real) spherical variety Hermitian symmetric space tube type domain


Sasaki, Atsumu. Admissible representations, multiplicity-free representations and visible actions on non-tube type Hermitian symmetric spaces. Proc. Japan Acad. Ser. A Math. Sci. 91 (2015), no. 5, 70--75. doi:10.3792/pjaa.91.70.

Export citation


  • M. Duflo and J. A. Vargas, Branching laws for square integrable representations, Proc. Japan Acad. Ser. A Math. Sci. 86 (2010), no. 3, 49–54.
  • J. Faraut, S. Kaneyuki, A. Koranyi, Q.-K. Lu and G. Roos, Analysis and geometry on complex homogeneous domains, Progress in Mathematics, 185, Birkhäuser, Boston, MA, 2000.
  • J. Faraut and A. Korányi, Analysis on symmetric cones, Oxford Mathematical Monographs, Oxford Univ. Press, New York, 1994.
  • J. Faraut and E. G. F. Thomas, Invariant Hilbert spaces of holomorphic functions, J. Lie Theory 9 (1999), no. 2, 383–402.
  • M. Flensted-Jensen, Spherical functions of a real semisimple Lie group. A method of reduction to the complex case, J. Funct. Anal. 30 (1978), no. 1, 106–146.
  • M. Kashiwara and M. Vergne, $K$-types and singular spectrum, in Noncommutative harmonic analysis (Proc. Third Colloq., Marseille-Luminy, 1978), 177–200, Lecture Notes in Math., 728, Springer, Berlin, 1979.
  • S. Kobayashi, Irreducibility of certain unitary representations, J. Math. Soc. Japan 20 (1968), 638–642.
  • T. Kobayashi, Discrete decomposability of the restriction of $A_{\mathfrak{q}}(\lambda)$ with respect to reductive subgroups and its applications, Invent. Math. 117 (1994), no. 2, 181–205.
  • T. Kobayashi, Introduction to harmonic analysis on spherical homogeneous spaces, in Proceedings of 3rd Summer School on Number Theory “Homogeneous Spaces and Automorphism Forms” (Rikkyo University, 1995) and (Yamagata-mura in Nagano, 1995), 22–41 (ed. F. Sato), 1995. (in Japanese).
  • T. Kobayashi, Discrete decomposability of the restriction of $A_{\mathfrak{q}}(\lambda)$ with respect to reductive subgroups. II. Micro-local analysis and asymptotic $K$-support, Ann. of Math. (2) 147 (1998), no. 3, 709–729.
  • T. Kobayashi, Geometry of multiplicity-free representations of $\mathrm{GL}(n)$, visible actions on flag varieties, and triunity, Acta Appl. Math. 81 (2004), no. 1–3, 129–146.
  • T. Kobayashi, Multiplicity-free representations and visible actions on complex manifolds, Publ. Res. Inst. Math. Sci. 41 (2005), no. 3, 497–549.
  • T. Kobayashi, Restrictions of unitary representations of real reductive groups, in Lie theory, Progr. Math., 229, Birkhäuser, Boston, MA, 2005, pp. 139–207.
  • T. Kobayashi, A generalized Cartan decomposition for the double coset space $(\mathrm{U}(n_{1})\times\mathrm{U}(n_{2})\times\mathrm{U}(n_{3}))\backslash\mathrm{U}(n)/(\mathrm{U}(p)\times\mathrm{U}(q))$, J. Math. Soc. Japan 59 (2007), no. 3, 669–691.
  • T. Kobayashi, Visible actions on symmetric spaces, Transform. Groups 12 (2007), no. 4, 671–694.
  • T. Kobayashi and T. Oshima, Finite multiplicity theorems for induction and restriction, Adv. Math. 248 (2013), 921–944.
  • T. Kobayashi, Propagation of multiplicity-freeness property for holomorphic vector bundles, in Lie groups: structure, actions, and representations, Progr. Math., 306, Birkhäuser/Springer, New York, 2013, pp. 113–140.
  • M. Krämer, Sphärische Untergruppen in kompakten zusammenhängenden Liegruppen, Compositio Math. 38 (1979), no. 2, 129–153.
  • A. Sasaki, A characterization of non-tube type Hermitian symmetric spaces by visible actions, Geom. Dedicata 145 (2010), 151–158.
  • W. Schmid, Die Randwerte holomorpher Funktionen auf hermitesch symmetrischen Räumen, Invent. Math. 9 (1969/1970), 61–80.